Just recently I posted a video on the drugs known as glucagon-like peptide 1 (GLP-1) analogs. Based on an article posted on CNN.com (from CNN Health) drugs like Ozempic may be causing patients “stomach paralysis”. The exact title of the article is They took blockbuster drugs for weight loss and diabetes. Now their stomachs are paralyzed If you want to read it yourself. In the article they interview a number of individuals that had taken Ozempic and have had a negative experience. In this blog post we will go over some of their statements.
More recently there has been at least one lawsuit filed against the manufacturers of Ozempic for the same reason. This lawsuit is extremely new so there is little information available. I found this on Today.com. I will go over this a bit as well but feel free to look up the article on their website as well for more details.
Ozempic and other GLP-1 drugs are becoming more popular. They have really skyrocketed in popularity in the last couple of years. They are traditionally used as a treatment for type 2 diabetes, but more recently they have been being prescribed for patients specifically looking to lose weight. First let me be very clear about what about what we do in our offices. In our Cincinnati and Northern Kentucky weight loss offices we use no drugs of any kind to achieve our results. We focus on natural weight loss because we don’t want clients building a dependency on taking something to help them achieve their goal AND we want our clients to be able to maintain their weight loss for life. Our belief is that to do this your body must go through a natural weight loss process.
The article starts with a quote from Joanie Knight. She states; “I wish I never touched it. I wish I’d never heard of it in my life. This medicine made my life hell. So much hell. It has cost me money. It cost me a lot of stress; it cost me days and nights and trips with my family. It’s cost me a lot, and it’s not worth it. The price is too high.” Another former patient, Brenda Allen, is then quoted as saying; “And even now, being off the medication for almost a year, I’m still having a lot of problems.” She was prescribed a similar drug, Wygovy. Emily Wright, a 38 year old teacher is then quoted as saying; “I’ve almost been off Ozempic for a year, but I’m still not back to my normal.”
The issue these women are reporting is a difficulty with digestion. They report issues related to severe gastroparesis, or stomach paralysis. The issues can include constant vomiting, dehydration, etc. These drugs work by slowing down digestion but some doctors believe that if they are taken too long or if the individual is prone to a negative response than this slowdown can contribute to these issues.
On August 2, 2023 a lawsuit was filed by Jaclyn Bjorklund of Louisiana. She claims that the maker of Ozempic and Moujarno “"downplayed" the severity of side effects caused by the medications and asserting she was “severely injured” from taking them.” This is according to Today.com. We will have to see how this lawsuit plays out over the next few months or even years.Schedule an Appointment